Is anyone's loved one taking Donezepil and Namenda?

Follow
Share

I took mom to the doctor today. We discussed many of her issues including her instability walking (she uses a cane and a walker), her sleeping more (she went from 11 hours to 14 hours), and her occasional delusions. They received back the bone density scan and apparently her hips are very porous. He said that she could suffer a spontaneous fracture just walking. Yet one more thing to worry about. The doctor put her on the generic Fosamax and I bought her vitamin-D and calcium supplements.
There are so many things that she neglected earlier in life that they seem to all be catching up to her now.
Mom is middle stage verging on late stage dementia, she flips back and forth between childhood memories and memories of when I was a child. She sometimes forgets that she ever lived in NM. She is taking Donezepil and the doctor suggested Namenda. Is anyone’s loved one taking Namenda and did you see any benefit from it. Since my mom has been on the Donezepil her delusions aren’t as frequent but her memory loss seems to be progressing more rapidly than I would have expected with this disease, catch-22.
Curious about the responses on the Namenda. Did you find that it helped?

This question has been closed for answers. Ask a New Question.
15

Answers

Show:
My mom's been on Namenda for about 6 months now. I haven't seen any real change. I think the script helps the pharmaceutical companies more than mom... But it's hard to know for sure because I can't expect "improvement".... all I can expect (from any drug) is stagnating the inevitable decline.
Helpful Answer (0)
Report

So many medications can't be good for anyone. My MIL is on I think twelve different medications, two being the Aricept and Namenda. She's also on a narcotic pain pill as well as valium. So much to keep up with. It seems like I'm constantly calling in refills.
Helpful Answer (0)
Report

My understanding is that these drugs can "possibly" slow down the progression for a short period of time (possibly 6 months or so). Then the individual will progress again in the disease. I wonder if putting someone on multiple medications is good for the liver? These drugs have side effects that can cause the individual to die from the side effects rather than the disease.
To me it is all confusing.
Helpful Answer (0)
Report

So, how do we know when Namenda and Aricept have ceased working? I haven't found a list of signs.
Helpful Answer (0)
Report

Follow up from what I wrote above;I,don't like Aricept. Two days was TOO many!!!!
Bladder infection,probally came from that.I,like Namenda
Helpful Answer (0)
Report

Mom,took Donezepil ( Aricept) for 2 days.She felt sick to stomach&All,she does is sleep.I,took,her off of it.She,only took it for 2 days.I,hope,mom will be better today.Or,she may have the flu.
Helpful Answer (0)
Report

My MIL takes them both. I did see some improvement, she seems more alert, more aware of what's going on around her. But that won't be the case for everybody. It depends on the person.
Helpful Answer (0)
Report

Re: Namenda...it has occasionally been mentioned as a possibility for my mom, but nobody--including a very well-known Boston geriatrician--showed much enthusiasm for it.
Helpful Answer (1)
Report

My mom is 90, living in AL memory unit and relatively "happy" but definitely declining in behavior--with no short-term memory remaining. She's been on Aricept/Donezapil since 2007. I've asked her doctor, the medical supervisor at the AL and other "specialists" whether it still makes sense to continue giving those meds. Nobody has an answer, because there's no way to determine whether she will get even worse without the meds. I'm sure it benefits the drug companies, but does it really make a difference after seven years? (I'm planning to stop the meds when this refill runs out.)
Helpful Answer (0)
Report

On to those who don't know Donezepil is the generic name for Aricept. I forgot to mention that. I couldn't remember for a minute. I am sure I will need it someday too, huh?
Helpful Answer (0)
Report

This question has been closed for answers. Ask a New Question.
Related
Questions